Ask a doctor

Can there be a delayed reaction to a lip filler? (Photo)

I had juvederm injected in my lips in late May. I have had it before with no problem. I had a lot of swelling this time but it resolved in a couple of days. In the last week, I began an activated B supplement. My lips started out just feeling chapped. Now they burn and itch and weep some. they just swell, split and weep. The weeping is clear. it is very uncomfortable. I took benadryl tonight in the hopes I can get some rest.

Doctor Answers (2)

If you have had this product injected in the past - unless you have had any medical changes since, you should not have a reactio

+1
If you have had this product injected in the past - unless you have had any medical changes since, you should not have a reaction from the product. Benadryl can assist to relieve some of the symptoms. If this persists over the next day I would recommend seeking the assistance of a dermatologist. 

All the best. 


Toronto Plastic Surgeon
5.0 out of 5 stars 191 reviews

Lip allergy reaction

+1
The symptoms you describe are pretty classic for an urticarial (hive-like) allergic reaction.  In fact, larger, very swollen hives will often go from itching to burning/tenderness followed by oozing of yellow or clear fluid.  This occurs when people are allergic to bug bites and poison ivy too.  It is very unlikely that it is from Juvederm injected in May and much more likely from something you did in the past few days like take that new activated B supplement.  Benadry, other oral and topical antihistamines are helpful.  If you have any tongue or throat swelling, it could be more serious and needs urgent attention.  Either way, I recommend you stop that supplement and see a physician ASAP.

Karen Stolman, MD
Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.